| Catalog Number |
445262 |
| Medical Device Problem Code |
False Negative Result (1225)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/11/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
D.2.Additional medical device types: poc.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Event or Problem Description
It was reported that during use of bd max¿ cpo, a false negative vim/imp patient result was obtained.The culture was positive, and immunochromatography yielded vim.There was no report of patient impact.
Event or Problem Description
Additional Manufacturer Narrative
Investigation summary: the complaint investigation for suspected false negative results when using bd max¿ cpo (ref.445262) kit lot 5021084 was performed by the review of manufacturing records, retain material testing, review of customer¿s data and by the complaint¿s history review.The review of quality control records of bd max¿ cpo lot 5021084 revealed no anomalies that could explain the customer¿s negative results.The retain material of bd max¿ cpo from lot 5021084 was visually inspected and tested.The results were as expected.Customer complained about an amplification curve in the vic channel (vim/imp target) that gave vim/imp negative result with the bd max¿ cpo kit lot 5021084, while culture was positive, and immunochromatography yielded vim.Customer provided run files of run 417 and 418 from bd max¿ instrument ct3187 for investigation.Manual pcr curve adjudication of the vim/imp negative sample in run 417, position a11 revealed a late and low amplification which did not reach the threshold to be considered positive.Internal control amplification revealed no anomaly.The sample was retested in run 418, position b6 using a new sample buffer tube.Due to an unexpected instrument issue, no amplification was visible for all the target channels.Nevertheless, this issue did not affect internal control amplification.It must be noted that manual curve adjudication has limitations; visual examination of pcr curves for low signal is a conservative assessment of the data.Based on the data and information provided, specimen at or near the assay limit of detection (lod) is the most likely cause to explain the customer¿s negative result in run 417, position a11.There is no indication of a reagent issue based on the analysis of the complaints received for discrepant results on bd max¿ cpo kit lot 5021084.The root cause was not identified.However, a sample with a concentration beyond the ct values limits of detection of the assay is the most likely cause to explain the customer¿s discrepant results.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and preventive action since no new hazard was identified.